Explain what these spirometry results for Mrs Smith indicate.
Q5. List all the factors that could have contributed to Mrs Smith’s condition now.
Miss BM is a 42 yr. old female who presented to the emergency department complaining of vomiting, palpitations and abdominal pain. On examination she also had peripheral oedema and an eczema-type rash and dry skin on her legs. She had a past history of cardiovascular problems resulting in a mitral valve repair when she was 32 years old. It was identified that she had biventricular heart failure.
Medications on admission:
Aspirin 100mg daily
Digoxin 250mcg daily
Enalapril 10mg daily
Ferrous sulphate 350mg daily
As an inpatient she developed a pulmonary embolism and was commenced on enoxaparin then warfarin 5mg a day was added to her therapy on day 3. As the pharmacist you investigated the pathology results and in particular the full blood count where you noticed that her platelet count had decreased from 247 x109/L to 83 x 109/L.
Q1. Briefly explain why warfarin was commenced together with enoxaparin and what is the clinical significance of the pathology results with this patient and what other therapeutic options would now be appropriate in the management of this patient?
Q2. Miss BM was also commenced on frusemide 40mg daily, and bisoprolol 2.5mg daily.
Explain fully the potential rationale for commencement of these new medications.
Q3. Explain what monitoring is required with this therapy and what counselling you would include for her regarding the warfarin treatment and her new drug therapy.
Q4. Would any alternative therapy be considered to reduce her risk of having a stroke? Explain fully your consideration.
Six months later she presented to her cardiologist complaining of episodes of more palpitations and following an ECG her digoxin was ceased and she was commenced on amiodarone in addition to her other medications.
Q5. What is the usual commencement dosing with this drug and explain why this schedule is necessary? In addition, what else needs to be considered with this patient along with the cautionary advice that should be given to the patient about this medication?